Author Topic: Proton Pump Inhibitors (Omeprazole, Lansoprazole, Pantoprazole.... etc)  (Read 395 times)

[Buddie]

A must avoid drug that never really get's mentioned on here are Proton Pump Inhibitors like Omeprazole. If you read reviews of this drug online, almost all of them are extremely negative and linked to huge spikes in Anxiety, Panic Attacks, Depression and Insomnia as well as many other symptoms with staggering similarities to acute Benzodiazepine withdrawal.

There appears to be a direct link between the health of the microbiome in the gut and the health of neurotransmitter activity in the brain. When the bacteria in the gut is knocked out of balance, it triggers severe neurological symptoms.

You can read people's personal accounts of Omeprazole here - https://www.drugs.com/comments/omeprazole/

Improving gut bacteria through diet and the use of probiotics is highly recommended for improving long term neurological outcomes.

Edit:  change title of post.
« Last Edit: May 04, 2022, 05:44:51 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Sharing information is what this website is about but we need to be cautious when saying things like certain drugs "must be avoided" with benzo withdrawl.  There may be good reasons people take these meds and many other meds for that matter.  Proton pump inhibitors may be necessary for some members (or even desired) and blanket statements like this need to be avoided.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I am on Pantoprazole and it causes me no problems.  But it does keep me alive with an ulcer.  My Benzo use was due to a complicated set of overwhelming life circumstances. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Sharing information is what this website is about but we need to be cautious when saying things like certain drugs "must be avoided" with benzo withdrawl.  There may be good reasons people take these meds and many other meds for that matter.  Proton pump inhibitors may be necessary for some members (or even desired) and blanket statements like this need to be avoided.

Sorry, but PPI's are not a necessity for anybody and are a substitute for either a poor diet or intolerance's to foods that aren't identified. Just like so many prescription and OTC drugs, they mask symptoms without addressing the route cause of the problem, making it extremely dangerous.

I am on Pantoprazole and it causes me no problems.  But it does keep me alive with an ulcer.  My Benzo use was due to a complicated set of overwhelming life circumstances.

Ulcers don't occur for no reason. They are formed from inflammation caused by an auto immune response to foreign bacteria in the gut. There is something in your diet that you are intolerant to and it sets off your immune system. Because the PPI you're taking masks the symptoms of the Ulcer, it allows you to continue to consume the very things you are intolerant to, while the symptoms of the damage being caused are being hidden by the PPI. It's not keeping you alive, it's numbing the symptoms that are there to warn you that there is  a serious problem with something you are regularly consuming.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]


I am on Pantoprazole and it causes me no problems.  But it does keep me alive with an ulcer.  My Benzo use was due to a complicated set of overwhelming life circumstances.

Ulcers don't occur for no reason. They are formed from inflammation caused by an auto immune response to foreign bacteria in the gut. There is something in your diet that you are intolerant to and it sets off your immune system. Because the PPI you're taking masks the symptoms of the Ulcer, it allows you to continue to consume the very things you are intolerant to, while the symptoms of the damage being caused are being hidden by the PPI. It's not keeping you alive, it's numbing the symptoms that are there to warn you that there is  a serious problem with something you are regularly consuming.

I was in a severe life situation.  I would say that keeping me from having another bleeding ulcer is pretty significant.  And try to be less prescriptive.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you for the reminder [...].  I am putting our Rules and Guidelines here regarding prescriptive writing styles:

Please adopt a non-prescriptive writing style. Relating your experiences, stating options, or posting suggestions of what other members might do are all welcome. However, advising members of what they should or must do is against the ethos of the BenzoBuddies Community. Nor should you attempt to 'diagnose' medical problems or suggest medical treatments to other members. This policy also applies to members with medical qualifications. A more detailed explanation of this policy can be found in our Guidelines Regarding the Giving of Medical Advice document.

This website works best when we share our own experience here rather than state what others should/should not do. 

[...]
Admin Team

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

You're just plain wrong, Fraz:

Quote
Sorry, but PPI's are not a necessity for anybody and are a substitute for either a poor diet or intolerance's to foods that aren't identified

I had two bleeding ulcers that were caused by a cardiac drug I was taking -- Effient. The drug did a number on my gut and I got a PPI -- Omaprazole -- to heal the ulcers. It took about a month, then the ulcers were healed and I dropped the PPI.

I love your simplistic take on why/how ulcers form:

Quote
Ulcers don't occur for no reason. They are formed from inflammation caused by an auto immune response to foreign bacteria in the gut. There is something in your diet that you are intolerant to and it sets off your immune system

Gosh, it was something in my diet, not too much Effient! Thanks, Dr. Fraz.

If you had a bad reaction to a PPI, please share it. If not, your uninformed comments are unhelpful. PPIs have their place in gastro medicine, despite what you choose to believe.

[...]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I wish to offer my apologies to all of you. My comments were unacceptable and based on my own personal experiences and those of close friends and relatives who experienced very similar symptoms to benzo withdrawal when they were taking Proton Pump Inhibitors. The online reviews added to my bias, but this is no excuse for how I came across in my posts.

No. I'm certainly no doctor. I'm just somebody who reads a lot into medical things, including studies and personal experiences. I try to use the information I collect to offer the best advice possible, but I realise I can come across as brash and arrogant at times. My distrust in both the medical and pharmaceutical industries no doubt doesn't help when it comes to my own conformation bias.

This is not intentional and may be due to my autistic nature. But again, this is no excuse for my bad mannerisms and I am truly sorry if I've upset or caused offence to any of you on this thread.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I  tend to agree with fraz, I have experienced these drugs in the past and know of several other people who have too. It is up to the individual if they take any advice, but an informed decision is best
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.